So this is my 3rd time on Zoloft, the first time was with post partum depression after my second child with NO side effects whatsoever. The second time was about a month ago and I stopped taking it after 2 days because it made me feel so miserable(increased anxiety, depression, dry mouth, constipation, diarrhea, nausea, blurred vision, paranoia, suicidal thoughts, drowsiness, hyperactivity, headaches)now I'm on day 4 of my 3rd time on it and I'm experiencing all the same side effects as I did last time. I really thought I could manage my anxiety without the medication but multiple panic attacks within the last month have proven I have no other choice if I want to lead a semi normal life again. So I'm wondering if anyone has found a way to manage these awful side effects and approximately how long I should expect them. (I'm taking 1/2 my daily dose of 50 mg to try to decrease the side effects)
momof3; I also agree with Laurie, You have given this one enough of a chance it's common to have these side effects when you first start this one and many others but normally you don't get this many.Time to check back with your doctor.There are a lot of good medications that well help you without so much trouble and the suicidal thoughts are never good hang in there and please get in to see the doctor soon. You well find the right medication to get you through this.And it is not that uncommon to have a medication work well for a while or prior and not work later So please don't put extra pressure on yourself and talk with your doctor very soon. Chuck1957
I'm not a doc but it sounds like this may not be the right med for you. A newer med that has more of a calming affect is Remeron. I have had experience with Zoloft in the past but my anxiety alway seemed to be increased while using it. Hopefully you have an escape medication for when the anxiety just gets too high. I went years without having one as I was afraid of everything negative I read about benzodiazepines like Ativan, Klonopin, Xanax etc... You will be more apt to experiment with other meds to find the one that work for you when you know you can take a benzo if the anxiety is overwhelming. These are great meds when used correctly. My brother had super high anxiety and couldn't take the SSRI's (or at least he wasn't willing to go through the anxiety period common when starting a new one) He has been using Ativan for about 10 years only as needed.
He was taking 1 mg three times a day when he was super anxious and then slowly he found he could skip a dose as his anxiety began to lessen. He eventually weaned down to .5 mg as needed and now he takes it maybe once or twice a week and sometimes goes long periods with non at all. Sorry this is so long, but there are many things I wish were told to me about safely using benzo's to relieve extreme anxiety. My dad passed away three weeks ago and my anxiety was through the roof. My Doc said I should try remora which I am titrating up right now along with klonopin as needed. I honestly have felt great. I am taking 7.5 mg of remeron on my way up to 15 mg and I also take .25 (half a .5 klonopin) at night and the same dose in the am. What an amazing difference. I finally came to the conclusion that life was too short to live with fear all the time. Klonopin is a long lasting gentle benzo... anyway, I hope I was able to help a little. You will find what works for you. Don't be afraid of benzo's if you use them as directed.
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Jun 2011 • 6 answers
Posted 27 Aug 2011 • 14 answers
Side Effect - I have hypothyroidism and take 50mg thyroxine everyday, I started taking Zoloft 5 days
Posted 11 Dec 2012 • 1 answer
Posted 21 Jun 2013 • 4 answers
Posted 16 Nov 2015 • 2 answers